Advertisement

Will my acne worsen if I stop taking birth control pills?

Dr. Mehmet Oz, MD
Cardiology (Cardiovascular Disease)

Stopping birth control pills can worsen acne or cause it to develop for the first time. Birth control pills deliver a fixed amount of estrogen and progesterone every month. When you stop, the hormone levels in your body will not be as consistent. Fluctuations in hormones can trigger oil-producing glands to make too much oil that plugs pores. Consult a dermatologist for more information.

Continue Learning about Acne Treatment

Will general topical antibiotics clear my acne?
Dr. Doris Day, MDDr. Doris Day, MD
Topical antibiotic preparations such as Neosporin or bacitracin are very effective against speci...
More Answers
What is Isolaz?
RealAgeRealAge
Dermatologists sometimes use lasers to treat acne, which does work well, but the treatment must be r...
More Answers
What agents are used in chemical peels to treat acne?
Dr. Doris Day, MDDr. Doris Day, MD
Peeling agents include alpha-hydroxy acids (glycolic acid), salicylic acid, and trichloroacetic ...
More Answers
Why should I avoid taking my oral acne antibiotic at bedtime?
Dr. Doris Day, MDDr. Doris Day, MD
When taking an oral antibiotic, it is important to know the dose you are taking and how many tim...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.